Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Is 10mg citalopram a very low dose?

(15 Posts)
felttippens Fri 12-Apr-13 00:09:57

Been on it over a month less anxious but very very low and intrusive thoughts no motivation or energy
Fighting urge to leave my life one way or another

DiscoDonkey Fri 12-Apr-13 00:14:35

It is a low dose, I think you need to go back to your GP ASAP. It's not uncommon to need to change the type of ad's you take to get the right one for you. Citalapram is good for anxiety but if the side effects are making you feel bad in other ways you need to see your GP.

Sparklingbrook Fri 12-Apr-13 00:15:40

Hi treading. Yes it is a low dose, you need to see your GP. I started on 20mg and have been up to 40mg and now back down to 20mg again.

Make an appointment for tomorrow if you can x

Pancakeflipper Fri 12-Apr-13 00:18:15

Yes, it's a very low dose. Please see your Dr as soon as you can and be honest with them.

felttippens Fri 12-Apr-13 00:22:33

Read somewhere to visualise my children at my grave if I did something stupid and that helps snap me back to reality
Think leaving (home) until I'm better better option than leaving them forever
Just can't stand the pressure of it all, feel if I could go away I could unravel then rebuild and try and come back
At the moment it's just a pressure cooker that's getting worse every day whilst everyone around me expects so much of me and I feel so pathetic admitting that I think I'm very slowly dying
My daughter bashed her tooth earlier and was bleeding, she was sobbing and I just Wasn't affected at all, not moved , no reaction in me at all what kind of fucked up is that??? I cuddled her but only because it would be unkind not to but I was only pretending to care sad
She's only 5 sad

Pancakeflipper Fri 12-Apr-13 00:27:39

Treadingwater - you are ill.
Please see your Dr. If you cannot face telling them how you feel then write it down ( copy from this thread) and hand it to them to read. Dr's like that approach because patients often sit there putting a brave face on things saying " oh i am fine really.." smiling at them.

You can get better and be with your family. It's not easy peasy getting better but you can do it.

Have you any support around you?

felttippens Fri 12-Apr-13 00:35:10

I did at first but think they are either bored or I'm hiding it well
Feel like doing something so they realise they should listen when I say I'm not well
I have a 14 year old sure I'm not fooling her I can't be the mother she needs though I try so hard and I don't want her to know that I'm not who she thinks I am
Their childhood memories are getting spoilt by the day , mums in bed, mums upset mums crying mums drinking mums laughing mums crying mums hiding mums hoovering again cos she doesn't want to be close to us mums happy now mums cooking mums feeding us shit cos she is shit
They mustn't know if their coming or going and deserve better
I was such a good mother before

Pancakeflipper Fri 12-Apr-13 00:40:00

You are still a great mum.

Being ill doesn't make you crap and wipe out all the good stuff. You aren't you at the moment. But you will be back in coping well and positive mode again.

You just need some time for you to get better. It will not harm your 14 yr old to know you finding things tough but working to get better.

Please don't give yourself a hard time thinking you are a failure and not worthy of help. You need some help, you need some medical help and having some support will help.

See that Dr please, doing that is hard but it will be the start to getting better and it will be so worth it.

felttippens Fri 12-Apr-13 00:47:09

Thankyou for your words
I've been to docs 4 times in a month for help I've been referred for CBT hope I can hang on

Pancakeflipper Fri 12-Apr-13 00:51:19

Go again and be blunt, upping the dose may help you cope a little easier until the CBT. Don't worry about being a pain, anxiety is hard to see so its hard to make an accurate assessment on it. Often takes a lot of visits to get things going.

Hope you get some sleep tonight.

kizzie Fri 12-Apr-13 11:46:02

That detached/'numb' feeling can also be a side effect of the medication in the first few weeks of taking it. Again need to mention it to your GP.

And dont worry about going back - go as many times as you need to.

And agree with the others. You're not a bad mum - you're jyust not well at the moment. Once you start to feel better things will get easier

felttippens Fri 12-Apr-13 17:09:07

I have lost my peace of mind I think that's what it is
I can't keep still very agitated go to bed scared to wake up and as soon as I open my eyes it starts again
I feel like my brain is actually broken I just don't know what todo
I'd someone to either chop my head off or sedate me I need a break from my brain

DiscoDonkey Fri 12-Apr-13 20:24:23

Go back to the doctors my love. It's not an exact science getting ad's right and sometimes needs tweaking and changing.

Your poorly the dr's are there to help you with that, doesn't matter how many times you go.

kizzie Sat 13-Apr-13 23:55:50

Definately go back to the drs and explain how you are feeling. Maybe take what you've written here if that makes it easier to explain.

In the past I have suffered very badly in the first few weeks (not just days) of taking ads but things have settled down eventually.

Are you doing any basic breathing exercises (breath in through your nose slowly for count of four and then out through your mouth for the count of four. Your tummy should go up and down rather than your chest to show that you are breathing deeply enough)

If you want to you can repeat something like ' I am calm' at the same time or play some soft music. It helps to reduce the cortisol in your body.

You could also try some camomile tea. I don't really like the taste of it but it's good even just for the ritual of sitting calmly and drinking a cup slowly.

Don't take anything else herbal though alongside ad's without checking with your dr first.

Hope things get easier this week. Hang on to thought that you WILL find right combination of things in end and then you'll feel do much better.

felttippens Sun 14-Apr-13 00:05:36

Thankyou very much for replying
I'm taking proproprynl beta blockers too they do actually really help with the anxiety it's the very black mood and horrible thoughts and this awful feeling that everything is just too much
I am trying hard though

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now